MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, UNCEMENTED, 2, TAPER 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, UNCEMENTED, 2, TAPER 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: size kk neutral liner for 36mm head; catalog no#: unknown; lot#: unknown; 56 allofit cup; catalog no#: unknown; lot#: unknown; 36mm head; catalog no#: unknown; lot#: unknown.Therapy date: (b)(6) 2020 the manufacturer did receive x-rays and per for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent revision surgery due to pain, femoral loosening and cyst.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the patient was implanted with a total hip prosthesis in 2007 and was revised on (b)(6) 2020 due to pain and femoral loosening.Moreover, the stem was clearly undersized and placed in varus alignment.Additionally, it is reported that there were areas of reduced bone density behind the cup, superior and medial, and possibly a cyst at the most superior and lateral rim of the acetabulum.Intraoperatively, the cup was found to be well fixed and stayed in-situ.The liner was found to be burnished (polished by rubbing).Liner, head and stem were revised.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion was already requested.- x-ray: four separate images labeled left hip were received and reviewed by hcp.Assessment of imaging: image four demonstrates a left total hip arthroplasty with cement fixation of the acetabular cup.Symmetric position of the femoral head within the acetabular cup.Radiolucency surrounding the femoral stem suggesting loosening.Heterotopic ossification extending along the femoral neck likely causing limited range of motion.Image three demonstrates a left total hip arthroplasty with cement fixation of the acetabular cup.Symmetric position of the femoral head within the acetabular cup.Radiolucency surrounding the femoral stem suggesting loosening.Heterotopic ossification extending along the femoral neck is likely reducing range of motion.Image two demonstrates tip of the femoral stem which is normal.Minimal radiolucency along the cement hardware interface.Image one demonstrates rounded lucency along the superior acetabulum suggesting possible osteolysis.Impressions: left total hip arthroplasty with evidence of loosening of the femoral stem and osteolysis of one of the acetabular cups.Overall fit of the implant is appropriate.There is varus positioning of the femoral stem.Mild osteopenia.Loosening of the femoral stem is seen on all images.Rounded lucency along the superior acetabulum is seen on image 1 and image 4, possibly evidence of osteolysis.Acetabular inclination angles cannot be accurately measured without a true ap pelvis film.However, visually, the acetabular cups appear to be in appropriate position.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check could not be performed due to missing product identification.- dhr review: review of the device history records could not be performed due to missing lot number.Conclusion: it was reported that the patient was implanted with a total hip prosthesis in 2007 and was revised on (b)(6) 2020 due to pain and femoral loosening.Moreover, the stem was clearly undersized and placed in varus alignment.Additionally, it is reported that there were areas of reduced bone density behind the cup, superior and medial, and possibly a cyst at the most superior and lateral rim of the acetabulum.Intraoperatively, the cup was found to be well fixed and stayed in-situ.The liner was found to be burnished (polished by rubbing).Liner, head and stem were revised.Neither the retrieval nor photos of the device were received; therefore, the condition of the component is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity and relevant medical history are unknown.Based on the investigation the reported event can be confirmed.The x-ray reviewed confirmed the loosening of the stem and the varus positioning.Due to the unknown lot number the manufacturing documents could not be reviewed, nevertheless based on the given information there is no indication of a non-conformance or complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
ALLOCLASSIC, SL STEM, UNCEMENTED, 2, TAPER 12/14
Common Device Name
ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10383445
Report Number0009613350-2020-00366
Device Sequence Number13884528
Product Code LZO
UDI-Device Identifier00889024481107
UDI-Public00889024481107
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2842
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68